Alert archive / Iowa / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 85, NWS La Crosse, WI

July 16, 2007Chickasaw County, Howard County, Winneshiek County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 16, 2007, 7:35 PM CDT for Chickasaw County, Howard County, Winneshiek County, Iowa. It was in force for 25 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2007, 7:35 PM CDT (00:35 UTC)
Expired
Jul 16, 2007, 8:00 PM CDT
In force
25 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Chickasaw County, IA, Howard County, IA, Winneshiek County, IA

The radar

The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 7:38 PM CDTHAIL 1.54 Nw Protivin, IA
Jul 16, 7:39 PM CDTHAIL 1.53 Nw Protivin, IA
Jul 16, 7:42 PM CDTHAIL 0.882 Nw Protivin, IANICKEL SIZE HAIL. HAIL GETTING LARGER.
Jul 16, 7:47 PM CDTHAIL 0.751 Nw Protivin, IA
Jul 16, 7:50 PM CDTHAIL 11 S Protivin, IA
Jul 16, 7:53 PM CDTHAIL 0.752 Sw Protivin, IA
Jul 16, 7:58 PM CDTHAIL 0.753 N Jackson Junction, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 2:07 PM CDTTornado WatchSPC8 hr
Jul 16, 3:38 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
516 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 170035
SVRARX
IAC037-089-191-170100-
/O.NEW.KARX.SV.W.0085.070717T0035Z-070717T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
735 PM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHICKASAW COUNTY IN NORTHEAST IOWA...
  SOUTHEASTERN HOWARD COUNTY IN NORTHEAST IOWA...
  SOUTHWESTERN WINNESHIEK COUNTY IN NORTHEAST IOWA...

* UNTIL 800 PM CDT

* AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED NEAR COUNTY ROADS V 58 AND A 46...OR ABOUT 8
  MILES SOUTH OF CRESCO...AND MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COUNTY ROADS V 58 AND A 46 AROUND 735 PM...
  PROTIVIN AND SAUDE AROUND 740 PM...
  JACKSONVILLE AND COUNTY ROADS V 56 AND B 33 AROUND 750 PM...
  LITTLE TURKEY AROUND 755 PM...
  JACKSON JUNCTION AROUND 800 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4331 9211 4327 9225 4308 9225 4309 9193

$$

BOYNE
1 follow-up statement
000 
WWUS53 KARX 170043
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
743 PM CDT MON JUL 16 2007

IAC037-089-191-170100-
/O.CON.KARX.SV.W.0085.000000T0000Z-070717T0100Z/
WINNESHIEK IA-HOWARD IA-CHICKASAW IA-
743 PM CDT MON JUL 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN CHICKASAW...SOUTHEASTERN HOWARD AND SOUTHWESTERN
WINNESHIEK COUNTIES...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR PROTIVIN...OR
9 MILES SOUTH OF CRESCO...MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LITTLE TURKEY AND JACKSON JUNCTION AROUND 800 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4331 9211 4327 9225 4308 9225 4309 9193

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:03 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jul 16, 3:03 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
303 PM CDT MON JUL 16 2007

.SHORT TERM...TONIGHT THROUGH THURSDAY

THE WATER VAPOR IMAGERY SHOWS A RATHER ACTIVE STREAM OF UPPER
LEVEL DISTURBANCES FROM MINNESOTA TO SOUTHERN YUKON. THE FIRST OF
THESE WAVES IS CURRENTLY MOVING INTO WEST CENTRAL MINNESOTA. A
QUASI-STATIONARY FRONT LOCATED ACROSS SOUTHERN MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST WISCONSIN. WITH TEMPERATURES IN THE
UPPER 80S AND LOWER 90S AND DEW POINTS NEAR 70...CAPES HAVE
CLIMBED ABOVE 3000 J/KG ALONG AND SOUTH OF THIS BOUNDARY.
EFFECTIVE SHEAR IS IN THE EXCESS OF 40 KNOTS ACROSS THE REGION. AS
A RESULT...THERE APPEARS THAT A FEW OF THUNDERSTORMS MAY BECOME
SEVERE AS THE WAVE MOVES SOUTHEAST ACROSS SOUTHERN MINNESOTA AND
IOWA LATE THIS AFTERNOON AND EVENING. THE STORMS RIGHT ALONG AND
JUST NORTH OF THIS FRONT WILL HAVE THE POTENTIAL OF BECOMING
TORNADIC.

FROM TUESDAY THROUGH WEDNESDAY NIGHT...THE MEDIUM RANGE MODELS
CONTINUE TO SHOW THAT THE FRONT WILL REMAIN LOCATED ACROSS THE
UPPER MISSISSIPPI RIVER VALLEY. THERE IS MUCH UNCERTAINTY ON THE
EXACT POSITION OF THIS FRONT AND THE TIMING OF UPPER LEVEL SHORT
WAVES MOVING SOUTHEAST THROUGH THE REGION. AT THIS TIME...IT
APPEARS THAT THE FRONT WILL LIKELY REMAIN SOMEWHERE ACROSS
SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN. AS
A RESULT...I WENT WITH SLIGHTLY HIGHER PRECIPITATION PROBABILITIES
IN THESE AREAS. WITH THE MODELS CONTINUING TO SHOW 0-6 KM SHEAR
RUNNING IN THE 35 TO 40 KNOT RANGE AND MOST UNSTABLE CAPES
CLIMBING IN THE EXCESS OF 3000 J/KG ALONG AND SOUTH OF THIS
FRONT...THERE COULD BE OCCASIONAL THREATS OF SEVERE THUNDERSTORMS.

ON THURSDAY...THE MODELS ARE CONTINUING TO MOVE A VIGOROUS SHORT
WAVE SOUTHEAST ACROSS THE GREAT LAKES. AT THE SURFACE...THIS WILL
MOVE THE FRONT WELL SOUTH OF THE AREA. IN ADDITION...DRIER AIR
WILL BE MOVING INTO THE REGION. THIS WILL BRING AN END TO THE
PRECIPITATION CHANCES TO THE FORECAST AREA.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY

FROM THURSDAY NIGHT THROUGH EARLY NEXT WEEK...THE MEDIUM RANGE
MODELS ARE IN VERY GOOD AGREEMENT THAT A 500 MB LONG WAVE TROUGH
WILL MOVE INTO THE FAR WESTERN UNITED STATES AND BRITISH COLUMBIA.
THIS WILL LIKELY NUDGE THE UPPER LEVEL RIDGE AXIS FAR ENOUGH EAST
THAT THE AREA WILL BE MAINLY AFFECTED BY THE SUBSIDENCE ASSOCIATED
WITH IT. AS A RESULT...AN EXTENDED PERIOD OF DRYNESS LOOKS ON TAP
FOR THE AREA. EVEN THOUGH THE RIDGE WILL BE MOVING INTO THE
AREA...IT CONTINUES TO LOOK LIKE THE WARMEST AIR WILL REMAIN TO
OUR WEST AND NORTHWEST ACROSS THE NORTHERN PLAINS AND CANADIAN
PRAIRIES. THE GFS IS ABOUT 2 TO 4C WARMER THAN THE ECMWF. SINCE
THE ECMWF USUALLY VERIFIES BETTER DURING THIS TIME PERIOD...I
TRENDED MY TEMPERATURES TOWARD THE SLIGHTLY COOLER GFS ENSEMBLE
VALUES.

&&

.AVIATION...TONIGHT

FAIRLY REPETITIVE PATTERN IN PLACE WITH SURFACE BOUNDARY LAYED UP
FROM NORTHWEST TO SOUTHEAST ACROSS THE REGION. TIMING OF
THUNDERSTORM COMPLEXES ALONG THIS BOUNDARY WILL BE THE CHALLENGE AND
MAY BE THE ONLY ELEMENT OF WEATHER TO HAMPER AVIATION SERVICES.

FIRST SHORT WAVE TROUGH IS DROPPING THROUGH THE DAKOTAS THIS
AFTERNOON AND IS HEADED SOUTHEAST ALONG BOUNDARY. THIS SHOULD
TRIGGER CONVECTION THIS AFTERNOON MAINLY WEST AND SOUTH OF TAF SITES
WITH POSSIBILITY OF A SECOND ROUND OF STORMS LATE TONIGHT. TIMING OF
CONVECTION ON TUESDAY WILL DEPEND GREATLY ON WHAT HAPPENS TONIGHT
AND WHERE BOUNDARIES END UP.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT AND LONG TERM - BOYNE
AVIATION - SHEA
Hazardous weather outlook, Jul 16, 6:43 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
643 PM CDT MON JUL 16 2007

IAZ008>011-018-019-029-030-MNZ086-087-094>096-WIZ054-055-061-171100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD-
GRANT-HOUSTON-HOWARD-MITCHELL-MOWER-OLMSTED-RICHLAND-WINNESHIEK-
643 PM CDT MON JUL 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST WISCONSIN...
NORTHEAST IOWA...AND SOUTHEAST MINNESOTA.

.DAY ONE...TONIGHT

A NEARLY STATIONARY FRONTAL BOUNDARY FROM SOUTHCENTRAL MINNESOTA...
ACROSS EASTERN IOWA...INTO ILLINOIS WILL SERVE AS THE FOCUS FOR
ROUNDS OF STRONG TO SEVERE THUNDERSTORMS OVER THE NEXT SEVERAL DAYS.

THUNDERSTORMS CONTINUE TO DEVELOP THIS EVENING WITHIN...AND SLIGHTLY
NORTH OF...A TORNADO WATCH FROM DODGE CENTER MINNESOTA TO DUBUQUE
IOWA. LARGE HAIL AND FREQUENT LIGHTNING ARE THE MAIN THREATS FROM
THE STORMS THIS EVENING WITH SECONDARY THREATS OF DAMAGING WINDS AND
ISOLATED TORNADOES. NO TORNADOES WERE REPORTED AS OF 630 PM.

ANOTHER THUNDERSTORM COMPLEX WAS MOVING INTO NORTHCENTRAL IOWA
AT 630 PM AND IS EXPECTED TO CONTINUE SOUTHEAST TOWARD THE QUAD
CITIES IN EASTERN IOWA. THIS COMPLEX MAY AFFECT AREAS ALONG AND SOUTH
OF A LINE FROM CHARLES CITY TO OELWEIN IOWA WITH SEVERE WEATHER
THROUGH 8 OR 9 PM. THE THREAT WOULD BE DAMAGING WINDS. HOWEVER...
IT APPEARS THE COMPLEX COULD JUST PRODUCE STEADY RAIN ACROSS THAT
SAME AREA WITH THE SEVERE WEATHER FURTHER SOUTH.

LATER THIS EVENING MOST OF THE WEATHER ACTIVITY SHOULD MOVE OFF TO
THE EAST-SOUTHEAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY
WITH THIS FRONTAL BOUNDARY ACROSS THE AREA. IN THIS TYPE OF WEATHER
PATTERN...TIMING FOR POSSIBLE SEVERE WEATHER IS DIFFICULT UNTIL
CLOSER TO THREAT TIMES SO WE URGE SPOTTER GROUPS AND EMERGENCY
MANAGEMENT OFFICIALS TO MONITOR WEATHER CONDITIONS A BIT CLOSER AT
LEAST THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS MOST LIKELY THROUGH 8 OR 9 PM WITH A LESSER
CHANCE THEREAFTER. THE HIGHEST RISK AREA FOR SEVERE WEATHER
REMAINS ACROSS NORTHEAST IOWA AND EXTREME SOUTHWEST WISCONSIN. AS
STORMS DEVELOP AND MOVE IN FROM THE NORTHWEST...ACTIVATION WOULD BE
APPRECIATED...ESPECIALLY IF STORMS ARE STRONGER OR THERE ARE WARNINGS
IN NEARBY COUNTIES.

SPOTTER ACTIVATION MAY ALSO BE NEEDED THE NEXT COUPLE DAYS.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

MNZ079-088-WIZ017-029-032>034-041>044-053-171100-
ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-LA CROSSE-MONROE-TAYLOR-
TREMPEALEAU-VERNON-WABASHA-WINONA-
643 PM CDT MON JUL 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND WESTERN
WISCONSIN...AND SOUTHEAST MINNESOTA.

.DAY ONE...TONIGHT

A NEARLY STATIONARY FRONTAL BOUNDARY FROM SOUTHCENTRAL MINNESOTA...
ACROSS EASTERN IOWA...INTO ILLINOIS WILL SERVE AS THE FOCUS FOR
ROUNDS OF STRONG TO SEVERE THUNDERSTORMS OVER THE NEXT SEVERAL DAYS.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVERNIGHT...HOWEVER MOST OF
THE ACTIVITY WILL BE CLOSER TO THE FRONT FROM DUBUQUE IOWA TO
ROCHESTER MINNESOTA AND SOUTHWEST. THE MAIN THREAT FROM ANY STORM
TONIGHT WOULD BE LIGHTNING AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE STORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY
WITH THIS FRONTAL BOUNDARY ACROSS THE AREA. IN THIS TYPE OF WEATHER
PATTERN...TIMING FOR POSSIBLE SEVERE WEATHER IS DIFFICULT UNTIL
CLOSER TO THREAT TIMES SO WE URGE SPOTTER GROUPS AND EMERGENCY
MANAGEMENT OFFICIALS TO MONITOR WEATHER CONDITIONS A BIT CLOSER AT
LEAST THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED CLOSER TO THE FRONT WHERE
THUNDERSTORM COVERAGE WILL BE GREATER...BUT IS UNLIKELY FURTHER
NORTHEAST.

SPOTTER ACTIVATION MAY BE NEEDED THE NEXT COUPLE DAYS.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

SHEA

In the hours before

Local storm report, Jul 16, 7:09 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
709 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             1 N SPRING VALLEY       43.70N 92.39W
07/16/2007  E0.75 INCH       FILLMORE           MN   TRAINED SPOTTER

            REPORTED AT INTERSECTION OF COUNTY ROAD 1 AND 38.

&&

SHEA
Local storm report, Jul 16, 7:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
711 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     HAIL             SPRING VALLEY           43.69N 92.39W
07/16/2007  E0.75 INCH       FILLMORE           MN   AMATEUR RADIO

            FALLING AT SPRING VALLEY EOC.

&&

SHEA
Local storm report, Jul 16, 7:13 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
713 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             2 S BONAIR              43.38N 92.20W
07/16/2007  E0.75 INCH       HOWARD             IA   AMATEUR RADIO

&&

SHEA
Local storm report, Jul 16, 7:15 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             3 S BONAIR              43.37N 92.20W
07/16/2007  E0.75 INCH       HOWARD             IA   AMATEUR RADIO

            LARGE HAIL ALL OVER ROAD.

&&

SHEA
Local storm report, Jul 16, 7:16 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
716 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             3 S CRESCO              43.33N 92.12W
07/16/2007  E0.25 INCH       HOWARD             IA   AMATEUR RADIO

            ALONG WITH VERY HEAVY RAIN.

&&

SHEA
Local storm report, Jul 16, 7:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
717 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             3 S CRESCO              43.33N 92.12W
07/16/2007  E1.00 INCH       HOWARD             IA   AMATEUR RADIO

            SPOTTER TURNING AROUND BECAUSE HAIL GETTING TOO LARGE.

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:04 PM CDTSevere Thunderstorm WarningARXHoward26 min
Jul 16, 7:48 PM CDTTornado WarningARXChickasaw17 min
Jul 16, 8:00 PM CDTSevere Thunderstorm WarningARXWinneshiek11 min
Jul 16, 8:44 PM CDTSevere Thunderstorm WarningARXFayette29 min
Jul 17, 2:00 PM CDTSevere Thunderstorm WarningARXClayton22 min
Jul 17, 2:41 PM CDTFlash Flood WatchARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more32 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.